Alert archive / Michigan / Gale Watches in 2009
Gale Watch 2, NWS Gaylord, MI
NWS Gaylord, MI issued this gale watch at Apr 5, 2009, 5:53 AM EDT. It took effect at Apr 6, 2009, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 5, 2009, 5:53 AM EDT (09:53 UTC)
- In effect from
- Apr 6, 2009, 2:00 AM EDT
- Expired
- Apr 5, 2009, 3:55 PM EDT
- In force
- Issued by
- NWS Gaylord, MI
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Apr 5, 4:53 AM EDT, 1 hour earlier.
Area forecast discussion, Apr 5, 4:53 AM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
453 AM EDT SUN APR 5 2009
.SYNOPSIS.../ISSUED AT 445 AM/
A STORM SYSTEM WILL TRACK FROM MISSOURI TO INDIANA TODAY...AND
THEN INTO NEW ENGLAND MONDAY NIGHT. LIGHT SNOW WILL DEVELOP TODAY
AND TONIGHT IN NORTHERN LOWER MICHIGAN BRINGING MINOR ACCUMULATIONS
TO AREAS ALONG M-55 AND TO COMMUNITIES NEARER THE SAGINAW BAY.
THIS STORM WILL DRAG COLDER AIR INTO THE REGION FOR THE WORK
WEEK...RESULTING IN LIGHT LAKE EFFECT SNOW SHOWERS AND BLUSTERY
CONDITIONS MONDAY THROUGH TUESDAY NIGHT.
GENERALLY QUIET WEATHER IS THEN EXPECTED FOR THE LATTER HALF OF
THE WORK WEEK AND INTO NEXT WEEKEND...WITH GRADUALLY WARMING
TEMPERATURES. JH/SMD
&&
.SHORT TERM.../ISSUED AT 445 AM/...TODAY
8-12KFT CLOUDS CONTINUE TO SPILL INTO THE REGION AHEAD OF POTENT
SHORTWAVE IN NE AND ASSOCIATED LOW PRESSURE ENTERING MISSOURI.
COLD FRONT EXTENDS FROM THIS LOW ACROSS OK/NC TX...AND A WARM
FRONT STRETCHES INTO NRN ARKANSAS. SFC LOW IS NOT WORKING WITH A
TON OF MOISTURE AT THIS TIME...BUT THIS STORM WILL TRACK EASTWARD
INTO SRN INDIANA BY 00Z WITH AN INCREASING FEED OF GULF MOISTURE.
CONVECTION BREAKING OUT AHEAD OF THE COLD FRONT MAY IMPEDE SOME OF
THIS MOISTURES PROGRESS AROUND THE NORTHERN PERIPHERY OF THE
STORM...BUT THIS MAY NOT BE SO MUCH OF A CONCERN NOW...AS LATEST
MODEL DATA SUGGEST THAT HEAVIEST PRECIP WILL BE EVEN A SHADE MORE
TO THE SOUTH...WITH PERHAPS NOTHING AT ALL ACROSS GLADWIN AND
ARENAC THROUGH THE DAY. ALSO...LITTLE TO NO PHASING OF THE MAIN
SHORTWAVE WITH THE SHEARED OUT WAVE ACROSS WI/UPPER MICHIGAN. THAT
SAID...MODELS DO HANG ONTO WEAK MID LEVEL FRONTOGENESIS DRAPED
ACROSS NRN LOWER 15-00Z...COUPLED WITH CONVERGENT 1000-850MB FLOW.
WILL BE INTERESTING TO SEE LIGHT SNOWS CAN DEVELOP INTO FAIRLY
DRY SUB 800MB AIR MASS. WILL MAINTAIN THE SMALL CHANCES...AS QPF
SIGNATURES ON BOTH NAM/GFS SUPPORT THE IDEA. HIGHS WILL GENERALLY
BE IN THE MIDDLE TO UPPER 30S. WINDS WILL ALSO BE TRYING TO RAMP
BACK UP THIS AFTERNOON...ESPECIALLY ACROSS THE MANISTEE/FRANKFORT
AREAS. SMD
&&
.LONG TERM.../ISSUED AT 445 AM/...TONIGHT AND BEYOND
TONIGHT...WEAK FGEN AND LOW LEVEL CONVERGENCE DISAPPEAR AROUND
06Z AS MAIN SHORTWAVE SCOOTS ACROSS NW OHIO. ANY LIGHT SNOWS THAT
BREAK OUT WILL LIKELY BE DYING OUT. PRECIP WILL REALLY BEGIN TO
BREAK OUT ON THE NRN PERIPHERY OF THE SFC LOW DURING THE
EVENING...BUT WILL HAVE TO OVERCOME SOME LOW LEVEL DRY AIR IN
PLACE ACROSS THE SAG BAY (DRY AIR CURRENTLY OVERHEAD GETS WRAPPED
INTO THIS REGION). THIS MAY DELAY THE ONSET OF SNOW ACROSS THE
GLADWIN ARENAC AREA UNTIL OVERNIGHT. HOWEVER...THIS IS MAINLY A
SHORTER TERM CONCERN. THE GRIDS ALREADY SHOW THE MAIN THREAT FOR
SNOW OVERNIGHT. DID LOWER THE SNOW AMOUNTS...WITH ONLY UP TO AN
INCH FOR COMMUNITIES ALONG THE M-55 CORRIDOR. SHOULD BE A FAIRLY
SHARP NRN EDGE TO THE SNOW. IT IS ENTIRELY POSSIBLE THAT THERE
ISNT MUCH OF ANYTHING FOR THE OVERNIGHT PERIOD. WILL NOT GO THAT
FAR YET. CLOUDS AND DEVELOPING GUSTY WINDS WILL KEEP TEMPERATURES
UP...BUT COLD ADVECTION SENDS THEM DOWN INTO THE LOW TO MID
20S...UPPER 20S FAR SE.
MONDAY THROUGH WEDNESDAY...UPPER SHORTWAVES NOT REALLY PHASING
ALL THAT MUCH THROUGH TUESDAY...THIS ALLOWS SFC LOW PRESSURE TO
GET THROWN INTO NEW ENGLAND. AFTER WHICH...PHASING NOW PROJECTED
TO COMMENCE...AND DRAG SFC LOW BACK TO THE NW INTO QUEBEC. THIS
IDEA ALSO IN LINE WITH CURRENT FORECAST...OF LIKELY SNOWS SCRAPING
FAR NE LOWER MONDAY AS THE SFC LOW IS NEAREST. CAN SEE 1-2 INCHES
OF SNOW AT MOST FROM STANDISH TO HARRISVILLE...WITH QUITE THE
GUSTY DAY IN STORE...TO 30 MPH. THEN...DEEPER SYNOPTIC MOISTURE
AND FORCING REMAIN TO OUR EAST. HOWEVER...WE WILL HAVE AN INFLUX
OF COLDER AIR (H8 TEMPS OF -12C TO -13C) POURING INTO THE REGION
MAINLY MONDAY NIGHT...AND HOLDING THROUGH TUESDAY (AT LEAST). THIS
IS EXPECTED TO BRING LAKE EFFECT SNOWS IN THE NORTH TO NORTHWEST
LOW LEVEL FLOW. CYCLONIC FLOW WITH A LAKE SUPERIOR TAP AND
INVERSION HEIGHTS AROUND 5KFT WILL MORE SO PINPOINT THE GTV BAY
REGION. FLOW IS INITIALLY TOO NORTHERLY FOR MUCH TO OCCUR IN
EASTERN UPPER...UNTIL WINDS BACK TO NW THERE ON TUESDAY. MARGINAL
TEMPS/MODEST INVERSION HEIGHTS AND INVERTED V LOOK OF THE BASE OF
THE SOUNDING SUGGEST ONLY MINIMAL ACCUMS AT THIS TIME. 1-2 INCHES
MONDAY NIGHT...WITH ANOTHER INCH TUESDAY WITH ANY BANDING
DISRUPTED BY APRIL SUN. THIS SEEMS LIKE A REAL GOOD START. SFC LOW
CONTINUES TO RETROGRADE NW TUES NIGHT INTO WED...BUT DIFFERENCES
BETWEEN THE NAM/GFS...BUT ECMWF SORT OF THE GO COMPROMISE
SOLUTION. WE COULD SEE SOME LIGHT SNOWS PERSISTING ESPECIALLY
TUESDAY NIGHT...BUT TREND SEEMS TO BE FOR MODERATING LOW LEVEL
TEMPS FOR LESS LES THREAT. SKIES COULD REMAIN RATHER CLOUDY
THOUGH. TEMPERATURES WILL BE BELOW NORMAL THROUGH THIS TIME
TOO...WITH HIGHS IN THE LOWER HALF OF THE 30S.
LATER PERIODS...NO CHANGES. SMD
&&
.MARINE.../ISSUED AT 445 AM/
STRONG LOW PRESSURE LIFTS INTO SRN INDIANA TODAY...THEN INTO NEW
ENGLAND MONDAY NIGHT. SOME LIGHT SNOWS ARE EXPECTED TO BREAK OUT
ACROSS NORTHERN LOWER MICHIGAN...BUT MAIN THREAT WILL BE
INCREASING NORTHERLY WINDS THIS AFTERNOON ACROSS LAKE MICHIGAN
WHICH WILL FUNNEL THROUGH THE MANITOU ISLANDS AND NW LOWER SHORE
FOR LOW END GALE FORCE GUSTS. HOISTED THE GALE WARNING STARTING
THIS AFTERNOON. THE WINDS PICK UP ALL NEARSHORE WATERS TONIGHT
WITH INCREASING INSTABILITY AND WAVES. HOISTED GALE WATCHES FOR
THE LAKE HURON NEARSHORE WATERS...AND SMALL CRAFTS ALL OTHER
AREAS. THESE WARNINGS WILL EXTEND THROUGH MONDAY NIGHT. GONNA BE
RATHER ROUGH OUT THERE. SMD
&&
.AVIATION.../ISSUED AT 140 AM/...VALID FOR 06Z TAFS
VFR CONDITIONS ARE EXPECTED ACROSS ALL OF NRN LWR MICHIGAN THRU THE
24 HR TAF FORECAST PERIOD. MID/HIGH CLOUDS WILL GRADUALLY
INCREASE...LOWER AND THICKEN FROM SW TO NE OVERNIGHT THRU MIDDAY
SUNDAY. SCT-BKN LOW CLOUDS WILL DEVELOP SUNDAY AFTERNOON AND EVENING
AT ALL TAF SITES...AS A CHANCE OF LIGHT SNOW ENTERS THE FORECAST FOR
TVC.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 5 AM EDT
TUESDAY FOR LMZ323-341-342.
GALE WARNING FROM 8 PM THIS EVENING TO 5 PM EDT MONDAY FOR
LMZ344>346.
LH...SMALL CRAFT ADVISORY FROM 5 AM MONDAY TO 5 AM EDT TUESDAY FOR
LHZ345-346.
GALE WATCH FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT FOR
LHZ347>349.
LS...SMALL CRAFT ADVISORY FROM 5 AM MONDAY TO 5 AM EDT TUESDAY FOR
LSZ322.
SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 5 AM EDT
TUESDAY FOR LSZ321.
&&Hazardous weather outlook, Apr 5, 5:42 AM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 542 AM EDT SUN APR 5 2009 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 061200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 542 AM EDT SUN APR 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS WILL DEVELOP ALONG PORTIONS OF THE NEARSHORE WATERS OF LAKE MICHIGAN THIS AFTERNOON AND TONIGHT. GALE FORCE WINDS MAY DEVELOP ALONG THE LAKE HURON NEARSHORE WATERS BY LATE TONIGHT. PLEASE SEE LATEST MARINE FORECASTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY AND MONDAY NIGHT...GALE FORCE WINDS ARE EXPECTED TO PERSIST ALONG PORTIONS OF THE NEARSHORE WATERS OF LAKE MICHIGAN...WHILE GALES WILL CONTINUE TO BE POSSIBLE ALONG THE NEARSHORE WATERS OF LAKE HURON. MINOR SNOW ACCUMULATIONS ARE EXPECTED MONDAY THROUGH TUESDAY NIGHT ACROSS ALL OF NORTHERN MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT ANTICIPATED. SMD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 5:53 AM EDT | Gale Warning | APX | 66 hr | |
| Apr 5, 5:53 AM EDT | Small Craft Advisory | APX | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.